My son has been on vyvanse for 4 months now, he is having horrible side effects, to the point where you can't reason with him. We need to get him off this terrible drug before it kills him. You can't just stop taking it because, so how do we get him off this drug?
You talk to his doctor. His doctor needs to know what is going on and what the side effects are. In fact, the doctor should probably see him so that the doctor can actually see what is going on. You need the doctors advice on getting off the drug so that it is done correctly. Good luck.
Because this is an addictive drug, the dosage has to be reduced very, very slowly. If you have no medical knowledge about how to do this, get a schedule from your doctor. Do not be talked into keeping him on it. You are the mother and you know it is harming him.
You have to wean yourself off Vyvanse? Ive been on adderall (adderrall) in high doses for months at a time and quit it a few times cold turkey and my doctor didn't say anything about needing to ween, withdrawal was just basically sleeping for 3 days straight which can actually be pleasant if you don't have anything to do. I didn't go crazy without it or have cravings for it. It sounds to me like her son is having psychotic reactions to it and would be best to stop immediately. I'm no doctor tho. It would probably be best to contact the doctor who prescribed it asap
Oh wow! I was not aware of Vyvanse being addictive. But I'm not trying to dispute that fact because it is technically an amphetamine. But if that isn't the reason, I don't see what the problem with just going off of it cold turkey. Hell I'll take it for two or three weeks and then forget to take it a day or two. Must be the ADD I swear! As once was said "If you can remember everyday to take your ADD medication then you don't have ADD". Which is true, I forget my alarm to take my Vyvanse goes off sometimes!
This **** should be off the market. AND the shrinks should stop being legal drug pushers. I have been in a relationship for 9 years....he faked being ADHD???to get vyvanse from her. How the hell to you do that? And be on Ambian and restoril and Xanax??????? How unethical is that? I went with him to his shrinks office and she took him off the ambian and "dosed" him down on vyvanse...this was last June 2011. He was unwilling to end it entirely by late Nov. I ended it.
These shrinks should have their licenses yanked! I was put thru hell for 3 yrs. not knowing about the vyvanse. He is a cocaine abuser which was hidden from me. and substituted the cocaine addiction for Vyvanse addiction.
Shame on these so called professionals for giving this **** to a 47 yr old man with no history of ADHD but knows they have a history of cocaine abuse!
Well, Vickat, let me ask you, did he use cocaine while he was on Vyvanse?
You claim he had "no History of ADD"...How do you know? Just because it wasn't ever diagnosed (or maybe he just didn't tell you about it) does not mean he did not have the affliction and BTW, cocaine abuse is very commonly seen in cases of un-treated ADHD. Did you know that?
I might also add that benzo's (like Xanax) are very commonly prescribed in conjunction w/Amphetamines.
Sounds to me like he's better off without an ignorant and controlling woman like you.
Its a stimulant med, so the side effects should essentially be the same. Its main advantage is the length of time that it stays in the system, plus the capsule can be opened and sprinkled on foods.
This link will give you all the information that you ever will probably need on V - http://adhd-treatment-options.blogspot.com/2008/12/evaluation-of-vyvanse-for-adhd.html
My son was put on this and we had to just take him off he had really bad side effects! He was an emotional wreck he cried non stop everyday for no reason he got very angry and mean at the end of the day he never ate anything we had to make him his stomach always hurt and he always had a headache it was a terrible month! He was on the lowest dose, we did switch his med and its so much better!!
Hi Mikkijay84 - Our 4 year old has been on Vyvanse since March. He was a sweet tempered, loving little boy who just couldn't focus or sit still long enough in school to learn anything. His hyperactivity was highly distracting to the class and he was lagging behind educationally because he couldn't focus. Since he started Vyvanse, he has been a holy terror. He now screams, throws things, has full blown meltdowns when he doesn't get his way or sometimes for no reason at all, he fights with his brother, refuses to follow directions, short tempered, cries for no reason, is 100% MORE impulsive than he was before. His doctor said that since this tended to occur in the afternoon, it was probably the medication wearing off and upped the dose. No change, so they added Adderall (adderrall) in the afternoon. He is still a monster. We stopped the Adderall (adderrall) this weekend, and he is seeing the doctor next week to get off this medication. I am researching meds for kids because he is going to be a very young 5 year old when he starts Kindergarten and is already immature so I don't want the ADHD to impact him any more than necessary. Your son may work well with this medication, but I would definitely say that if you notice significant, negative changes that you talk to the doctor about completely eliminating this medication. Our experience is that it doesn't get better over time with an increase; it gets worse.
There are so many issues in your rant, I don't even know where to begin. First, this should be concerning this woman's child, not the details of your alleged loser ex-boyfriend's vast drug addictions. bigtime221 exposed several of your statements; I agree with him- do your research before hopping on a community forum and losing yourself in an ignorance-fueled blab. Bottom line is doctors and healthcare professionals will range all over the place on the spectrum regarding morality. For the rest of us, who have legitimately diagnosed conditions, through the care of a professional physician, this medication is required and a welcome relief. What would you then propose if "these legal drug pushers" were no longer able to prescribe medication to those who are truly in need of it? You are severely off-base in regards to your comments, and, quite frankly, the tone of your post entirely alludes to your brash ignorance. Good day.
As far as your child is concerned, ma'am, I would suggest you immediately schedule an appointment with his physician, bottom line. I know these posts were started a couple years ago but I would like to learn of the outcome of your child's situation. Additionally, the buffoon of a woman who I addressed in my previous statement had to be dealt with.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.